Q. I have swollen ankle joints. Kindly give your opinion on my Doppler report.

Answered by
Dr. Saravan Pramod Settipalli
and medically reviewed by Nithila A
Published on May 10, 2019

Hello doctor,

I am a 39-year-old male with a history of hypertension. My BP medication was changed for the past six months and doctor put me on Metosartan 50, and Amlodipine 5 mg. For four to five weeks, my ankle joints are swollen. I went to an orthopedic, and he asked for a venous Doppler lower limb.

Other results CRP, vitamin B12, ANA, uric acid, are normal. ESR is 20. There are remarks in venous Doppler, and he suggested for a physician opinion. I am attaching the Doppler report. Please give your opinion.

Dr. Saravan Pramod Settipalli

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

I have gone through your Doppler report (attachment removed to protect patient identity).

Before making the diagnosis, I want a few things pertaining to your problem, like your complaining of swelling of both ankles joints like on and off.

1. Do you have a fever with regards to swelling?

2. Do you have any history of injury?

3. Whether the swelling is continuous or is there any joint pains?

4. It is better if you can attach your picture of ankle joint. And do you a history of varicose veins?

From the above Doppler, I can make an inconclusive diagnosis. Bilateral inguinal lymph node signifies infection that can be treated with proper antibiotics. And another one with prominent perforators of GSV (great saphenous vein) as it means initial stages of developing varicose veins might eventually lead to swelling of the leg.

Thank you doctor,

I do not have any fever. Two weeks back I got mouth ulcers, and I was taking Zevit capsule, and it went off last week. The ankle does not swell entirely only in the joints. Swelling is mild in the morning and when I am at home. It occurs when I wear my shoes, and by night it slightly comes down.

There is no pain at any of the joints except pain at joint between the right ankle and lower limb. I do not have any history of injury. The other question is about the normal size of inguinal lymph nodes. My groin area is completely normal, and I do not see any swelling. I have seen some yeast on the end of the penis two to three days back for which I started applying Candid-B cream from today. The ankle swelling came suddenly one day when I worked out high impact aerobics.

Dr. Saravan Pramod Settipalli

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

Start using ankle binder most of the time while doing exercises and on daily routine work and can apply Voveran spray (Diclofenac) or gel locally when it finds swelling. It seems to be due to sprain that because of constant pressure. You have to be careful while doing exercises like running and walking for long distance to avoid future complications.

Also Read Answers From:

Related Questions & Answers


Hypertension and Skipping Anti-Hypertensive Pills - A Small Step Towards a Big Mistake

Article Overview: This article tells about the misconceptions prevalent among people against having anti-hypertensive pills.  Read Article


Dr. Saumya Mittal
Cardiologist

Blood Pressure and Symptoms - A Gist : Blood pressure is basically the pressure faced by the walls of the blood vessels when the blood is ejected from the heart with a level of force. Under normal circumstances this force is essential for the blood to circulate well in the body. Raised blood pressur...  Read Article

I have reddish brown dots on my ankles. What can they be?

Query: Hello doctor,I am a 26 year old male, very active. I have these reddish brown dots on my ankles. I have had for at least four years now. They are only reddish when they are fresh and then they fade to like a dark brown like color. I also noticed that my ankles were becoming a bit swollen too. I star...  Read Full »

Please suggest me an antibiotic to get rid of cellulitis.

Query: Hi doctor, I am suffering from cellulitis in the lower part of the leg from the last 15 days. I had consulted a doctor and he prescribed Clarithromycin 500 mg. The infection was greatly reduced. As soon as I stopped using antibiotic, it became red and pain started again over the part where it was pr...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.